Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 5, 2015, 7:11 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 7:11 PM PDT (02:11 UTC)
- Expired
- Jul 5, 2015, 10:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 90 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 3242 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595
WGUS55 KVEF 060211
FFWVEF
CAC071-060515-
/O.NEW.KVEF.FF.W.0027.150706T0211Z-150706T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
711 PM PDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 1015 PM PDT
* AT 708 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER PORTIONS OF THE MOJAVE NATIONAL PRESERVE. THESE
STORMS ARE CONTINUING TO DEVELOP AND MOVE SLOWLY NORTHEAST.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KELSO...CIMA...MITCHELL CAVERNS...HOLE IN THE WALL CAMPGROUND...
ESSEX...BLACK CANYON EQUESTRIAN CAMPGROUND AND MID HILLS
CAMPGROUND...MORNINGSTAR MINE ROAD...IVANPAH ROAD.
THIS INCLUDES INTERSTATE 40 IN CALIFORNIA BETWEEN MILE MARKERS 83 AND
106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3539 11514 3503 11497 3503 11522 3470 11521
3437 11500 3431 11554 3538 11576
$$
ASG2 follow-up statements
605
WGUS75 KVEF 060247
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
747 PM PDT SUN JUL 5 2015
CAC071-060515-
/O.CON.KVEF.FF.W.0027.000000T0000Z-150706T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
747 PM PDT SUN JUL 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PDT FOR
CENTRAL SAN BERNARDINO COUNTY...
AT 746 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY
HEAVY RAIN ACROSS MUCH OF THE MOJAVE NATIONAL PRESERVE. RADAR HAS
ESTIMATED THAT OVER 2 INCHES OF RAIN HAS FALLEN WITHIN THE PAST
HOUR. THESE STORMS ARE NEARLY STATIONARY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KELSO...CIMA...MITCHELL CAVERNS...HOLE IN THE WALL CAMPGROUND...
ESSEX...BLACK CANYON EQUESTRIAN CAMPGROUND AND MID HILLS
CAMPGROUND...MORNINGSTAR MINE ROAD...IVANPAH ROAD.
THIS INCLUDES INTERSTATE 40 IN CALIFORNIA BETWEEN MILE MARKERS 83 AND
106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3539 11514 3503 11497 3503 11522 3470 11521
3437 11500 3431 11554 3538 11576
$$
ASG934
WGUS75 KVEF 060457
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
957 PM PDT SUN JUL 5 2015
CAC071-060507-
/O.CAN.KVEF.FF.W.0027.000000T0000Z-150706T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
957 PM PDT SUN JUL 5 2015
...THE FLASH FLOOD WARNING FOR CENTRAL SAN BERNARDINO COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED OVER THE MOJAVE NATIONAL PRESERVE...AND
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.
LAT...LON 3539 11514 3503 11497 3503 11522 3470 11521
3437 11500 3431 11554 3538 11576
$$
STACHELSKIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:20 PM PDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jul 5, 1:20 PM PDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 120 PM PDT SUN JUL 5 2015 .SYNOPSIS....MOIST AND UNSTABLE AIR WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH MONDAY BEFORE DRIER AIR BEGINS TO WORK INTO THE REGION TUESDAY. THIS WILL START A TREND OF DRYING CONDITIONS THAT WILL LAST THROUGH THE REMAINDER OF THE WEEK. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH THE WEEK. && .SHORT TERM...UPPER LEVEL DISTURBANCE LIFTING NORTHEAST HELPING TO GENERATE SOME FAIRLY STRONG AND LONG LIVED STORMS ACROSS THE EASTERN AND SOUTHERN AREAS OF THE CWA. MOST HAVE BEEN ANCHORED TO THE TERRAIN AND THEN NEW STORMS FORMING ON THE OUTFLOW BOUNDARIES OF THE OLDER STORMS. THIS TREND WILL LIKELY CONTINUE THROUGH THE AFTERNOON BEFORE SHIFTING NORTH BY LATE AFTERNOON AS THE DISTURBANCE LIFTS NORTH. CONVECTION COULD GO FAIRLY LATE THIS EVENING ACROSS THE NORTHERN ZONES BEFORE THE DISTURBANCE FINALLY MOVES AWAY. MOISTURE AND INSTABILITY WILL REMAIN ACROSS THE AREA MONDAY FOR ANOTHER DAY OF ISOLATED THUNDERSTORMS. DO NOT SEE ANY SPECIFIC TRIGGER FOR STORMS OTHER THAN HEATING AND TERRAIN. A DRYER SOUTHWEST FLOW IS EXPECTED TO PUSH THE MOISTURE EAST TUESDAY WITH JUST A FEW ISOLATED STORMS OVER THE FAR EAST CWA TUESDAY AFTERNOON. WEDNESDAY THROUGH THE END OF THE WEEK WE WILL SEE DRY CONDITIONS AS THE SOUTHWEST FLOW REMAINS IN PLACE. TEMPERATURES WILL ALSO REMAIN A FEW DEGREES BELOW NORMAL THROUGH THE WEEK. && .AVIATION...FOR MCCARRAN...SCATTERED THUNDERSTORMS WILL REMAIN IN THE VICINITY OF MCCARRAN THROUGH THE REMAINDER OF THE AFTERNOON. VARIOUS OUTFLOW BOUNDARIES LEADING TO VARIABLE WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. ANY STORM COULD ALSO LEAD TO MUCH LOWER CIGS ACROSS THE AREA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHRA/TSRA ARE WILL CONTINUE THROUGH THE AFTERNOON WITH THE MOST LIKELY STORMS OVER CLARK...MOHAVE...LINCOLN AND SAN BERNARDINO COUNTIES. A FEW STORMS WILL ALSO DEVELOP OVER THE SIERRA. ANY STORM WILL LEAD TO GUSTY AND ERRATIC WINDS WITH SPEEDS UP TO 40 MPH. VSBY/CIGS REDUCED TO MVFR OR LOWER ALONG WITH POSSIBLE MOUNTAIN OBSCURATIONS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 5, 2:15 PM PDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 PM PDT SUN JUL 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 9 NE HUALAPAI PEAK 35.19N 113.81W
07/05/2015 MOHAVE AZ FIRE DEPT/RESCUE
SIX INCHES OF WATER ACROSS I-40 FRONTAGE
ROAD AT MILE MARKER 66
&&
CFSLocal storm report, Jul 5, 5:41 PM PDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
541 PM PDT SUN JUL 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 4 S HAIWEE 36.09N 117.96W
07/05/2015 INYO CA LAW ENFORCEMENT
WATER AND MUD FLOWING ACROSS HIGHWAY 395,
CHP ON SITE.
&&
COLocal storm report, Jul 5, 6:28 PM PDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
628 PM PDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HEAVY RAIN 6 NNE SUMMERLIN 36.27N 115.25W
07/05/2015 E0.35 INCH CLARK NV PUBLIC
SEVERAL STREETS HAD SEVERAL INCHES OF STANDING WATER ON
THEM IN FAR NORTHWEST LAS VEGAS INCLUDING TENAYA AND
AZURE AND FARM BETWEEN TENAYA AND TORREY PINES.
&&
STACHELSKILocal storm report, Jul 5, 7:08 PM PDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
708 PM PDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FLASH FLOOD 12 N FIVE MILE RAWS 36.05N 117.95W
07/05/2015 INYO CA NEWSPAPER
MUD AND WATER WASHED ONTO ROADS NEAR THE COSO JUNCTION
REST AREA.
0614 PM FLASH FLOOD 2 E STOVEPIPE WELLS 36.60N 117.11W
07/05/2015 INYO CA LAW ENFORCEMENT
VEHICLES WERE REPORTED STUCK ON HIGHWAY 190 NEAR THE
MESQUITE SAND DUNES. WATER WAS REPORTED TO BE HALFWAY UP
THE SIDE OF VEHICLE TIRES.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:33 PM PDT | Flash Flood Warning | VEF | Inyo | 117 min |
| Jul 5, 6:12 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 5, 6:38 PM PDT | Flash Flood Warning | VEF | San Bernardino | 112 min |
| Jul 5, 8:54 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 2:04 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 2:57 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 4:02 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 6, 4:17 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 4:23 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 22 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.